Alert archive / Louisiana / Small Craft Advisories in 2011
Small Craft Advisory 88, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at May 1, 2011, 10:26 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 10:26 PM CDT (03:26 UTC)
- Expired
- May 2, 2011, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
155 WHUS74 KLCH 020326 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1026 PM CDT SUN MAY 1 2011 ...SMALL CRAFT ADVISORY CONTINUES ON THE COASTAL WATERS... .STRONG SOUTHERLY WINDS AND HIGHER SEAS WILL REMAIN OVER THE COASTAL WATERS THROUGH MIDNIGHT THANKS TO A TIGHT PRESSURE GRADIENT IN PLACE OVER THE NORTHWEST GULF OF MEXICO. WINDS ARE EXPECTED TO RUN AS HIGH AS 25 KNOTS...WITH SEAS AS HIGH AS 8 FEET NEAR THE 60 NAUTICAL MILE MARK. CONDITIONS WILL IMPROVE SLIGHTLY IN THE NEARSHORE WATER AFTER MIDNIGHT AS THE WIND GRADIENT BEGINS TO EASE. HOWEVER...WINDS WILL STAY UP OVER THE OUTER WATERS. GMZ450-452-455-020600- /O.EXP.KLCH.SC.Y.0087.000000T0000Z-110502T0300Z/ /O.NEW.KLCH.SC.Y.0088.110502T0326Z-110502T0600Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- 1026 PM CDT SUN MAY 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT MONDAY. * WINDS AND SEAS: SOUTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-472-475-021100- /O.EXT.KLCH.SC.Y.0087.000000T0000Z-110502T1100Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1026 PM CDT SUN MAY 1 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CDT MONDAY. * WINDS AND SEAS: SOUTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS UP TO 8 FEET CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at May 1, 10:10 PM CDT, 16 minutes earlier.
Area forecast discussion, May 1, 10:10 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1010 PM CDT SUN MAY 1 2011
.UPDATE...
FRONTAL BOUNDARY THIS EVENING FROM BOSSIER CITY SOUTHWEST TO
LUFKIN AND NEW BRAUNFELS. AHEAD OF THIS SLOW MOVING
FRONT...DEWPOINTS WERE IN THE UPPERS 60S TO LOWERS 70S.
TEMPERATURES REMAINED ABNORMALLY WARM IN THE LOWER 80S FOR THIS
TIME OF NIGHT. WINDS HAVE SETTLED DOWN SOME BUT STILL SEEING SOME
WIND GUSTS UP TO 25 MPH MAINLY ACROSS SOUTHEAST TEXAS IN THE
BEAUMONT AREA. WINDS SHOULD CONTINUE TO TAPER OFF.
LOOKING BACK ON MORNING LOWS FROM THIS MORNING AND CURRENT DEWPOINTS
...APPEARS TEMPERATURES MAY HAVE A HARD TIME REACHING FORECAST LOWS.
WILL TWEAK OVERNIGHT LOWS UP A CATEGORY.
WILL UPDATE ZONES TO REFLECT WARMER OVERNIGHT TEMPERATURES.
FRONT EXPECTED TO MEANDER THROUGH THE AREA LATE MONDAY AFTERNOON INTO
MONDAY NIGHT.
&&
.MARINE...
WINDS HAVE REMAINED A LITTLE STRONGER OVER THE COASTAL WATERS. WILL
REISSUE MARINE WEATHER MESSAGE TO EXTEND WINDS UNTIL 6 AM.
&&
.PREV DISCUSSION... /ISSUED 649 PM CDT SUN MAY 1 2011/
PREV DISCUSSION... /ISSUED 633 PM CDT SUN MAY 1 2011/
UPDATE...
OBSERVATIONS INDICATE SUSTAINED WINDS BELOW THRESHOLD FOR WIND
ADVISORY. WIND ADVISORY HAS EXPIRED. WILL UPDATE ZONE FORECAST
PACKAGE TO REFLECT REMOVAL.
MARINE...
REMOVED SMALL CRAFT SHOULD EXERCISE CAUTION WORDING FROM LAKES
AND BAYS. THEREFORE...UPDATED COASTAL FORECAST.
PREV DISCUSSION... /ISSUED 351 PM CDT SUN MAY 1 2011/
DISCUSSION...
REGIONAL 88DS REMAIN QUIET ACROSS THE FORECAST AREA WITH JUST
MOSTLY CLOUDY WARM AND WINDY CONDITIONS PREVAILING. FOR NOW WILL
NOT BE EXTENDING THE WIND ADVISORY PAST THE CURRENT PLANNED
EXPIRATION TIME OF 1800CDT. SFC ANALYSIS SHOWS A NEARLY
STATIONARY FRONTAL BOUNDARY STRETCHING FROM THE OHIO VALLEY ACROSS
THE ARKLATEX TO THE TEXAS BIG BEND REGION. REGIONAL 88DS SHOWING
NUMEROUS SHOWERS AND STORMS JUST BEHIND THE FRONT IN ASSOCIATION
WITH A SHORTWAVE APPROACHING THE RED RIVER VALLEY. AHEAD OF THE
FRONT WE COULD SEE SOME SHOWERS AND STORMS DEVELOP LATER TONIGHT
AS THE CAP CONTINUES TO ERODE PER FORECAST SOUNDINGS WHILE THE
SHORTWAVE SWINGS NORTH OF THE AREA.
FOR MONDAY RAIN CHANCES WILL CREEP UPWARD WITH ALL BUT THE
IMMEDIATE COAST AND FAR SERN ZONES SEEING A CHANCE OF CONVECTION
DEVELOPING AS THE FRONT SAGS INTO THE NRN AND WRN ZONES AS A
STRONG SHORTWAVE PUSHES ACROSS THE SRN PLAINS. FORECAST SOUNDINGS
ACROSS THE ENTIRE AREA INDICATE SUFFICIENT MOISTURE AND
INSTABILITY FOR STORMS TO DEVELOP...AND SPC DAY 2 OUTLOOK
INDICATES A SLIGHT CHANCE FOR SEVERE STORMS ACROSS THE NERN ZONES
WHERE CAPES ARE PROGGED TO RUN 2K+ ALONG WITH GOOD DEEP LAYER
SHEER. HOWEVER WOULD RATHER WAIT ANOTHER FORECAST CYCLE TO INCLUDE
SEVERE WORDING.
FRONT IS PROGGED TO GRADUALLY SLIP PAST THE FORECAST AREA MONDAY
NIGHT INTO EARLY TUESDAY AS TROF AXIS ALOFT SLOWLY SLIDES EWD.
CHANCE POPS REMAIN IN THE FORECAST THROUGH FROPA. SFC HIGH
PRESSURE AND WEAK RIDGING ALOFT WILL PROVIDE FOR DRY WEATHER
THROUGH THE REMAINDER OF THE PERIOD...AS WELL AS A QUICK COOLDOWN
THROUGH MID-WEEK. LUCKILY AS THE HUMIDITY VALUES DROP QUICKLY
BEHIND THE FRONT SO WILL WINDS...KEEPING FIRE WEATHER CONCERNS
SOMEWHAT REDUCED.
MARINE...
EXTENDED THE SCA FOR THE WATERS BEYOND 20NM TO 06Z TONIGHT BASED
ON LATEST GRIDS. NOT MANY CHANGES TO THE INHERITED COASTAL
FORECASTS WITH SRLY WINDS GRADUALLY DIMINISHING AHEAD OF THE
FRONT...FOLLOWED BY A QUICK BURST OF STRONG OFFSHORE FLOW. WINDS
WILL QUICKLY MODERATE AT THE HIGH MOVES PAST...BEFORE INCREASING
ONSHORE FLOW DEVELOPS WITH THE HIGH CENTERED TO OUR EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 75 85 59 72 47 / 20 30 40 40 10
KBPT 75 84 58 71 49 / 20 30 40 40 10
KAEX 73 83 56 70 46 / 30 40 50 40 10
KLFT 74 85 64 73 47 / 10 30 30 50 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CDT MONDAY FOR THE FOLLOWING
ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 1 AM CDT MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 1 AM CDT MONDAY
UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY, LA OUT 20 NM.
&&Hazardous weather outlook, May 1, 5:08 AM CDT, 17 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 508 AM CDT SUN MAY 1 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-021015- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 508 AM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS CAN BE EXPECTED OVER LOWER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. WINDS OF 15 TO 25 MPH WILL BE COMMON WITH HIGHER GUSTS. A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL ADVANCE ACROSS THE AREA MONDAY AND MONDAY NIGHT. WITH THE FRONT WILL COME A CHANCE FOR NON-SEVERE SHOWERS AND THUNDERSTORMS. RAIN CHANCES WILL CONTINUE INTO TUESDAY UNTIL AN UPPER LEVEL TROF ADVANCES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-021015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 508 AM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED INTO THIS EVENING OVER THE NORTHWEST GULF...WITH WINDS GRADUALLY DIMINISHING OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL ADVANCE OVER THE NORTHWEST GULF MONDAY NIGHT WITH A GUSTY OFFSHORE FLOW DEVELOPING IN ITS WAKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:18 PM CDT | Small Craft Advisory | LCH | 45 hr |
Nearby
Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.